advertisement
Question
Posted by: Amanda | 2004/11/15

How long to wait

Hi, I posted few days ago about my transition from cipramill to amitrypyline, due to costs
The clinic doc said I should wait 2 weeks before starting with the amityrpyline, its now 10 days and I feel all the good work the cipramiil has done slipping away
Is it too soon to start with the new meds, I was taking low doses of cipramil (5mg)
Will I have the whole side effect thing from start again?
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Amanda, your doc has been understandably cautious in recommending a 2 week wash-out period before starting the new medication. By 10 days, there's probably little of the cipramil around, especially as you were on a really low dose of it. Anyhow it'd only be 2 more days to fully comply with your doc's advice.
As for "the whole side-effect thing", that's unpredicatable. Yes, side-effects are usually maximal in the first couple of weeks on a new drug. The side-effects would be likely to be a bit different on this tricyclic drug ( eg more dry-mouth and a bit of drowsiness, rather than the others ) But if taken at night, the drowsiness can come in handy. And again we vary in how much they trouble us --- you might be less sensitive to unwanted effects from this one.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: lulu | 2004/11/16

I would also suggest a professional opinion on this one. Wait till CS answers your question.

As for feeling better off the meds, I agree with you, Inc. Made me feel dead, aimless and nothing rather than better.

Reply to lulu
Posted by: Amanda | 2004/11/16

Antri-depros always make me very sick the first 3-4 weeks but the benefits afterwards are worth it. Now it seems I have t go through it all again:-(

Reply to Amanda
Posted by: Inc | 2004/11/16

I don't know about the meds... I quit my meds a week ago and I feel so much better. For some reason, I felt so much worse and so numb all the time... I don't know why I feel better now...

I'm not encouraging you to quit... don't get me wrong. Depression meds have just not made a believer out of me.

Reply to Inc
Posted by: Shaun | 2004/11/16

Hi Amanda,

Your doc suggested that waiting period as this is approximately how long it would take for the Cipramil to work it's way out of your system. Mixing medication may sometimes have nasty side-effects. I would suggest that you heed your doc's suggestion. You may be feeling the "good work" slipping away as the meds works it way out.
Further, I would suggest that you wait till CS's professional opinion on this matter.

Regards,
Shaun

Reply to Shaun

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement